Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Orthosymmetric ortholattices and Rickart*-rings

Abstract

Orthosymmetric ortholattices (OSOLs) have been introduced in order to approximate ortholattices of closed subspaces of a Hilbert space. In this paper, some new properties of OSOLs are proved and the main result states that lattices of projections of Rickart*-rings, satisfying 2x=0 impliesx=0, carry a natural structure of OSOL.

This is a preview of subscription content, log in to check access.

References

  1. Berberian, S. (1972).Baer *-Rings, Springer-Verlag, Berlin.

  2. Chevalier, G. (1991). Around the relative center property in orthomodular lattices,Proceedings of the American Mathematical Society,112, 935–948.

  3. Chevalier, G. (1994). Order and orthogonality relations in rings and algebras,Tatra Mountains Mathematical Publications,3, 31–46.

  4. Hamhalter, J., and Navara, M. (1991). Orthosymmetry and modularity in ortholattices,Demostratio Mathematica,XXIV, 323–329.

  5. Hanche-Oslen, H., and Størmer, E. (1984).Jordan Operator Algebras, Pitman, London.

  6. Kalmbach, G. (1983).Orthomodular Lattices, Academic Press, New York.

  7. Maeda, S. (1975). On*-rings satisfying the square root axiom,Proceedings of the American Mathematical Society,52, 188–190.

  8. Maeda, S., and Holland, S., Jr. (1976). Equivalence of projections in Baer*-rings,Journal of Algebra,39, 150–159.

  9. Mayet, R. (1991). Orthosymmetric ortholattices,Proceedings of the American Mathematical Society,114, 295–306.

  10. Mayet, R., and Pulmannová, S. (1994). Nearly orthosymmetric ortholattices and Hilbert spaces,Foundations of Physics, to appear.

  11. Mayet-Ippolito, A. (1991). Generalized orthomodular posets,Demonstratio Mathematica,XXIV, 263–274.

  12. Topping, D. (1965).Jordan Algebras of Self-Adjoint Operators, American Mathematical Society, Providence, Rhode Island.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Chevalier, G. Orthosymmetric ortholattices and Rickart*-rings. Int J Theor Phys 34, 1289–1295 (1995). https://doi.org/10.1007/BF00676240

Download citation

Keywords

  • Hilbert Space
  • Field Theory
  • Elementary Particle
  • Quantum Field Theory
  • Result State